Hail, Ste. Genevieve
- When
- June 20, 3:57 PM CST
- Where
- Ste. Genevieve County, 2 mi NW of Bloomsdale
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.033, -90.250
The County Sheriff Department reported nickel to golf ball size hail in the Bloomsdale area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
The County Sheriff Department reported nickel to golf ball size hail in the Bloomsdale area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 20, 2:50 AM CST, 13 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 350 AM CDT WED JUN 20 2001 06Z SFC ANALYSIS IND RATHER DIFFUSE FNT EXTDG FM CNTRL IN WWD THRU STL AREA AND CNTRL MO INTO SERN KS. RADAR MOSAIC SHOWS NARROW LN OF TSTMS HAVE DVLPD INVOF FNT WITH LRGR MCS SYS DROPPING SLOLY SEWD INTO W CNTRL MO. FCST PROB FOR THE MRNG PACKAGE IS THE ONGOING SAGA OF PCPN CHCS NXT 48HRS. ALSO...HOW HVY WL PCPN GET AND WL FFA BE NEEDED? 00Z MODELS RMN IN DECENT AGRMT ON UPR FEATURES...THOUGH ON SFC FEATURES NGM CONT TO BE SLOWEST WITH SWD PROPAGATION OF FNT. RATHER FLAT UPR FLO OVR NRN CONUS TO BCM MORE AMPLIFIED NXT 60HRS AS RDG BLDS OVR ROCKIES AND TROF DIGS INTO GRTLKS RGN. TROF AXIS XPCTD TO PASS THRU FA LATE THU/THU EVNG. ON SFC FEATURES...CDFNT TO MOV THRU SRN ZONES BY THIS AFTN AND RMN S OF FA BY TNGT. NGM IS SLOWEST OF THE THREE MODELS AND HAS BEEN DISCARDED. ETA/AVN FNTL POSNS CLOSELY FOLLOWED. FOR TDA...THREE AREAS OF PCPN WL AFFECT FCST. FIRST IS NARROW LN OF TSTMS JUST S OF I-70 CORR WHICH ARE SLGTLY TO N OF SFC FNT. THESE STMS APPEAR TO BE ELEVATED IN NATURE. WUD XPCT THIS AREA OF TSTMS TO DMSH BGNG ARND 15Z. ANOTR AREA IS MCS TO OUR W. C-VECTORS TAKE THIS MAINLY TO THE SE ARND FA...THOUGH IT MAY IMPACT CNTRL AND NERN MO FOR A TIME THIS MRNG...ESP AS RGT ENTR RGN OF UPR JET SETS UP AND COAXES IT THIS WAY. THIS PCPN AREA WL BE PREVALENT MAINLY BFR 18Z. THIRD ITEM FOR PCPN HAS NOT DVLPD YET...AND WL BE SFC-BASED TSTMS ALG FNT WHICH BY THIS AFTN WL BE ALG FAR SRN ZONES. FFG INDS LOWEST VALUES IN ERN AND NWRN ZONES. GIVEN BEST INSTAB FOR CONVECTIVE STMS WL EXIST ACRS I-70 CORR AND SWD (AND THIS IS IN AREA OF HIR FFG VALUES) WL FOREGO ANY FFA AT THIS TIME. INSTEAD...WL MENTION LCLLY HVY RAFL POTNL THESE AREAS. TEMPS CUD BE TRICKY GIVEN PCPN...BUT GUIDANCE OVERALL LUKS GOOD. FOR TNGT...MODELS ALL DVLP NEW MCS OVR SRN KS/NRN OK...BUT OVER OUR WAY VORT MX ALG WITH LFT EXIT RGN OF JETLET ACRS SRN MO WL BREAK OUT NEW AREA OF PCPN DURG EVNG HRS. /OLD/ FNTL BDRY TO OUR S WL AGAIN GET ACTIVE AS WELL. AGAIN DO NOT ANTICIPATE A FFA FOR THIS PD WITH BEST RAIN THREAT ACRS S...AND HIGHEST FFG VALUES THERE. POPS WL DECR FM SRN TO NRN ZONES. FOR THU AND THU NITE...PCPN WL BE PREVALENT OVR SRN/ERN ZONES FM LEFTOVERS OF MCS/EVNG CONVECTION OF NITE BFR. TROF AXIS SWINGING THRU DURG LATE AFTN COMBINED WITH LLVL CONV AND DECENT INSTAB MAY TRIGGER SCT SHRA IN NRN ZONES LATE. THIS TO CARRYOVER SUM INTO EVNG HRS. .STL...NONE TES
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-202300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1115 AM CDT WED JUN 20 2001 THE SEVERE WEATHER THREAT: SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS THE ENTIRE AREA. FOR THE PERIOD: THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT MAINLYj ALONG AND SOUTH OF I-70. PEDIGO
The St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the first event began at 21:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251938, 5251939.